MAUDE Adverse Event Report: MICROVENTION, INC. VIA-33 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-33 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number FG33133-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Two dsa images were provided for review, which are of poor radiographic quality.A small radiopaque object is visible in the dome of the aneurysm.It is possible that the object represents a catheter marker as described in the reported details; however, it cannot be conclusively determined.The product had been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a web embolization procedure to treat a basilar apex aneurysm in a tortuous vertebral artery, the via met resistance during advancement through the guide catheter.After removal, the distal marker band of the via was identified in the aneurysm.The web device was implanted as planned without incident, capturing the marker band in the dome of the aneurysm.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
A split section near the distal tip of the microcatheter was found during the investigation.The distal tip marker band was not attached nor returned for evaluation.The conditions or circumstances that led to the damage could not be determined, but the damage is consistent with the device experiencing excessive forces beyond its specifications.

Brand Name
VIA-33 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11061232
Report Number2032493-2020-00382
Device Sequence Number2610388
Product Code DQY
UDI-Device Identifier00851566003703
UDI-Public(01)00851566003703(11)190528(17)220630(10)19052802
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model NumberFG33133-01
Device Catalogue NumberFG33133-01
Device Lot Number19052802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR